Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 417, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2008, 9:30 PM EDT for Banks County, Hall County, Jackson County, Georgia. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 8, 2008, 10:19 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Banks County, GA, Hall County, GA, Jackson County, GA
The radar
The Greer radar (KGSP), 129 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:40 PM EDT | TSTM WND DMG | 4 W Homer, GA | TREE DOWN ON HOUSE ON HWY 51 AND 323 |
| Jul 8, 9:40 PM EDT | TSTM WND DMG | Gillsville, GA | IN THE LULA AND GILLSVILLE AREAS...SEVERAL TREES DOWN...OF WHICH SIX FELL ONTO POWERLINES. |
| Jul 8, 9:40 PM EDT | TSTM WND DMG | Homer, GA | MULTIPLE TREES DOWN ON HWY 51 SOUTH/HICKORY FLAT ROAD...BETWEEN LULA AND HOMER. A FEW ADDITIONAL TREES DOWNED ON HWY 51 NORTH...BETWEEN HWY 441 AND THE FRANKLIN COUNTY LINE. A STRUCTURE ON ROCKSPRINGS ROAD...NORTHWEST OF HOMER...SUSTAINED DAMAGE WHEN A TREE FE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 090129
SVRFFC
GAC011-139-157-090230-
/O.NEW.KFFC.SV.W.0417.080709T0130Z-080709T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HALL COUNTY IN NORTH CENTRAL GEORGIA
BANKS COUNTY IN NORTHEAST GEORGIA
NORTH CENTRAL JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 1030 PM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LULA...
MOVING NORTHEAST AT 12 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAYSVILLE...ALTO...HOMER AND HOLLINGSWORTH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3449 8347 3447 8340 3446 8339 3442 8337
3433 8339 3431 8338 3418 8370 3444 8373
3448 8364 3445 8361 3449 8355
TIME...MOT...LOC 0130Z 246DEG 11KT 3436 8364
$$4 follow-up statements
000
WWUS52 KFFC 090145
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT TUE JUL 8 2008
GAC011-139-157-090230-
/O.CON.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
JACKSON GA-BANKS GA-HALL GA-
945 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EAST CENTRAL HALL...BANKS AND NORTH CENTRAL JACKSON COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOMER...MOVING EAST AT 17 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLINGSWORTH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
3431 8338 3422 8361 3444 8373 3448 8364
3445 8361 3449 8355 3449 8347
TIME...MOT...LOC 0145Z 265DEG 15KT 3433 8354
$$000
WWUS52 KFFC 090156
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT TUE JUL 8 2008
GAC139-090204-
/O.CAN.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
HALL GA-
954 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALL COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF HALL COUNTY.
EXCESSIVE LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE
IN EASTERN HALL COUNTY THROUGH 1030 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3448 8347 3447 8340 3442 8337 3441 8338
3433 8339 3431 8338 3425 8354 3441 8363
3445 8361 3449 8355 3449 8347
TIME...MOT...LOC 0154Z 265DEG 15KT 3433 8350
$$
GAC011-157-090230-
/O.CON.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
JACKSON GA-BANKS GA-
954 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR BANKS AND EXTREME NORTH CENTRAL JACKSON COUNTIES...
AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOMER...MOVING EAST AT 17 MPH.
THE STRONGEST PORTION OF THIS SEVERE THUNDERSTORM WILL PASS OVER
MAINLY RURAL AREAS OF SOUTHERN BANKS COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3448 8347 3447 8340 3442 8337 3441 8338
3433 8339 3431 8338 3425 8354 3441 8363
3445 8361 3449 8355 3449 8347
TIME...MOT...LOC 0154Z 265DEG 15KT 3433 8350
$$000
WWUS52 KFFC 090205
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT TUE JUL 8 2008
GAC157-090215-
/O.CAN.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
JACKSON GA-
1005 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL JACKSON
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
3431 8338 3427 8346 3427 8350 3435 8355
3449 8355 3449 8347
TIME...MOT...LOC 0205Z 265DEG 15KT 3433 8344
$$
GAC011-090230-
/O.CON.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
BANKS GA-
1005 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EASTERN BANKS COUNTY...
AT 1003 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR HOMER...MOVING EAST AT 17 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
3431 8338 3427 8346 3427 8350 3435 8355
3449 8355 3449 8347
TIME...MOT...LOC 0205Z 265DEG 15KT 3433 8344
$$000
WWUS52 KFFC 090219
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EDT TUE JUL 8 2008
GAC011-090228-
/O.CAN.KFFC.SV.W.0417.000000T0000Z-080709T0230Z/
BANKS GA-
1018 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BANKS COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LIMITS. WIND GUSTS UP TO 40 MPH...TORRENTIAL RAIN AND EXCESSIVE
LIGHTNING ARE STILL POSSIBLE WITH THIS STORM THROUGH 11 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3448 8347 3447 8340 3442 8337 3433 8339
3431 8338 3427 8346 3427 8350 3435 8355
3449 8355 3449 8347
TIME...MOT...LOC 0218Z 265DEG 15KT 3434 8338
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:30 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 8, 8:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 PM EDT TUE JUL 8 2008 .UPDATE... UPDATING POPS FOR TRENDS. NEED HIGHER POPS IN THE NORTHEAST COUNTIES AS SCATTERED STORMS ARE ROLLING THROUGH THE AREA. ONLY ISOLATED SHOWERS OR THUNDERSTORMS NOW EXPECTED ELSEWHERE WITH THE POSSIBLE EXCEPTION OF CENTRAL GEORGIA SOUTH OF MACON AND COLUMBUS. A SEA BREEZE FRONT IS SURGING NORTHWARD AND SHOULD BRING SCATTERED SHOWERS INTO THAT PORTION OF CENTRAL GEORGIA THIS EVENING. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS SOME CU DEVELOPING ACROSS THE REGION WITH A FEW THUNDERSTORMS ACROSS NE GA...SC...AND THE NC MOUNTAINS. THE MAIN UPPER LEVEL TROUGH WILL FINALLY MOVE OFF THE MID ATLANTIC COAST BY 12Z WED ALLOWING THE NORTHERN GULF RIDGE TO BUILD IN. AS THIS UPPER LEVEL RIDGE BUILDS IN OVER THE NEXT FEW DAYS WE WILL GET INTO MORE UPPER LEVEL ZONAL FLOW ACROSS THE GULF COAST STATES. THE GFS LOOKS TO HAVE INITIALIZED VERY WELL WHEN COMPARED TO THE CURRENT WV LOOP. A LARGE MOISTURE PLUME EXTENDING FROM CENTRAL FL OUT INTO THE ATLANTIC AND THEN BACK IN ACROSS THE MID ATLANTIC STATES. THE MODELS SHOW THIS PLUME STAYING FAIRLY STATIONARY THROUGH THE SHORT TERM AS IT GETS CAUGHT IN THE DEVELOPING ZONAL FLOW. THERE ARE A FEW LITTLE SHORTWAVES MOVING OUT OF THE SOUTHERN PLAINS WED/THU BUT THEY MAINLY MOVE ACROSS TN/KY. THEY WILL KEEP GA UNDER A NICE AREA OF MOISTURE SO WILL KEEP DIURNALLY DRIVEN CHANCE POPS IN THE SHORT TERM. TEMPS SHOULD BE VERY CLOSE TO SEASONAL NORMS ALSO. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER LEVEL TROUGH MOVING OFFSHORE WED WILL MAKE ROOM FOR THE DEVELOPING UPPER LEVEL RIDGE BUILDING OVER THE NORTHERN GULF. THIS RIDGE WILL BRING IN GOOD ZONAL FLOW THROUGH THE WEEKEND AND KEEP A NICE CAP ON THE ANY CONVECTIVE DEVELOPMENT THROUGH DAY 7. DIURNALLY DRIVEN INSTABILITIES AND MOISTURE WILL BE AVAILABLE BUT THIS RIDGE WILL KEEP ANY CONVECTIVE ACTIVITY TO A MINIMUM. THE SHORTWAVES THAT MOVE ACROSS THE TN/KY AREA THU WILL SINK SOUTH INTO GA FRI/SAT BRINGING OUR BEST CHANCE FOR PRECIP IN THE EXTENDED. WILL CONTINUE WITH CURRENT THINKING OF CHANCE POPS EACH DAY IN THE EXTENDED. GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS THROUGH NEXT WEEK AND SEE NO REASON TO MAKE ANY CHANGES. && .AVIATION... AFTER THUNDERSTORMS DISSIPATE SCATTERED TO BROKEN CIRRUS IS EXPECTED ALONG WITH POSSIBLY A PERIOD OF SCATTERED CLOUDS AT OR ABOVE 10 THOUSAND FEET. NAM BOUNDARY LAYER FORECAST SHOWS A MOIST SOUTHWEST FLOW THAT HINTS AT A PERIOD OF SCATTERED OR BROKEN CLOUDS AROUND 1 THOUSAND FEET AT SUNRISE. NOT EXPECTING VISIBILITIES TO DROP BELOW 5 MILES IN HAZE OR FOG OVERNIGHT OR AT SUNRISE UNLESS ONE OF THE AIRPORTS RECEIVES A LOT OF RAIN THIS EVENING. BY 14Z WE SHOULD AGAIN SEE A ROUTINE SUMMERTIME DIURNAL PATTERN WITH CUMULUS FORMING AROUND NOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 92 70 89 69 / 30 30 20 50 30 ATLANTA 71 89 71 87 69 / 30 30 20 50 30 BLAIRSVILLE 66 84 66 82 66 / 30 30 50 50 30 CARTERSVILLE 68 90 68 86 67 / 30 30 40 50 30 COLUMBUS 71 91 74 90 73 / 30 40 20 40 30 GAINESVILLE 70 87 70 87 69 / 30 30 40 50 30 MACON 71 93 72 93 72 / 30 40 20 40 30 ROME 71 92 71 88 68 / 30 30 50 50 30 PEACHTREE CITY 69 89 68 86 69 / 30 30 20 40 30 VIDALIA 70 92 71 91 72 / 30 40 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/15
Hazardous weather outlook, Jul 8, 8:00 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT TUE JUL 8 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 800 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS EVENING...ESPECIALLY ACROSS NORTH GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFF THE GEORGIA COAST THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE LIGHTNING STRIKES. ONE OR TWO THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL AND DAMAGING WIND. .DISCUSSION... WINDS CIRCULATING AROUND THE HIGH PRESSURE SYSTEM OFF THE GEORGIA COAST WILL CONTINUE TO PROVIDE MOIST AIR FROM THE GULF OF MEXICO TO THE AREA. DAYTIME HEATING DESTABILIZED THE MOIST AIR MASS...WITH LIFTED INDICES BETWEEN MINUS 3 AND MINUS 6 AT SUNSET. ISOLATED THUNDERSTORMS THAT FORMED IN THE UNSTABLE AIR WILL GRADUALLY DIMINISH BY LATE EVENING AS THE AIR COOLS. BUT...IN THE MEANTIME...ISOLATED THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING STRIKES. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS AND HAIL. THE AREA MOST LIKELY TO SEE THUNDERSTORMS IS NORTH OF A LINE FROM LA GRANGE TO MILLEDGEVILLE TO WARRENTON. THE MOST LIKELY TIME FOR STORMS IS FROM NOW UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 8, 8:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 811 PM EDT TUE JUL 8 2008 GAZ015-090045- 811 PM EDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SOUTHERN LUMPKIN COUNTY UNTIL 845 PM EDT... AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AURARIA...MOVING EAST AT 9 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN LUMPKIN COUNTY THROUGH 845 PM EDT. THESE WINDS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND MOVE UNSECURED...LIGHT OBJECTS. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE AURARIA AND DAHLONEGA.
Local storm report, Jul 8, 8:33 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 3 NW DACULA 34.02N 83.92W
07/08/2008 GWINNETT GA PUBLIC
SEVERAL LARGE LIMBS DOWN.
&&
GRIFFITHLocal storm report, Jul 8, 8:43 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 3 SSW LOGANVILLE 33.80N 83.92W
07/08/2008 E0.88 INCH WALTON GA PUBLIC
&&
GRIFFITHSpecial weather statement, Jul 8, 8:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 859 PM EDT TUE JUL 8 2008 GAZ023-090130- 859 PM EDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN EASTERN HALL COUNTY UNTIL 930 PM EDT... AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER LULA...MOVING NORTHEAST AT 18 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HALL COUNTY THROUGH 930 PM EDT. THE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND TOSS ABOUT LIGHT...UNSECURED OBJECTS. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANDLER...BELMONT...CLERMONT...GILLSVILLE AND LULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 9:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 913 PM EDT TUE JUL 8 2008 GAZ043-044-090145- 913 PM EDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SOUTHERN DOUGLAS AND SOUTHERN FULTON COUNTIES UNTIL 945 PM EDT... AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF CHAPEL HILL...MOVING EAST AT 20 MPH. ANOTHER STORM IS LOCATED OVER MCWHORTER. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SOUTHERN DOUGLAS AND SOUTHERN FULTON COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MCWHORTER...HANNAH...FAIRPLAY...CHAPEL HILL AND FAIRBURN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 9:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 923 PM EDT TUE JUL 8 2008 GAZ016-023>025-090200- 923 PM EDT TUE JUL 8 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN JACKSON... BANKS...HALL AND WHITE COUNTIES UNTIL 1000 PM EDT... AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ALTO TO BELMONT...MOVING EAST AT 7 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...EXCESSIVE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JACKSON...BANKS...HALL AND WHITE COUNTIES THROUGH 1000 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE STORMS HAVE BEEN PRODUCING LIGHTNING STRIKES AT THE RATE OF MORE THAN SIX PER MINUTE. IF OUTDOORS...TAKE COVER IMMEDIATELY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CANDLER...LULA...BELMONT...TALMO...GILLSVILLE...ALTO...HOLLINGSWORTH. ..MAYSVILLE...HOMER AND COMMERCE. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 29 min |
| Jul 8, 11:56 PM EDT | Flash Flood Warning | FFC | Forsyth | 6 hr |
| Jul 9, 1:54 AM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 4 hr |
| Jul 9, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.